Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Response to New Kaletra
Apr 12, 2006

I'm responding to the person who, on April 1, 2006 was having problems with 'loose bowels' after switching to the new kaletra pills.

I too had the problem, but neither the question writer or Dr. Young mentioned frequency/number of pills taken.

The new pills can be taken both at the same time, which wreaked havoc on my digestive system. Take one in the AM and one at night. It worked for me.

Sorry if this is stating the obvious, but sometimes we forget that.

SV

Response from Dr. Young

Thanks for your post and comments.

Taking lopinavir/ritonavir once daily can result in a greater frequency of gastrointestinal side effects. This is likey true whether one uses the old capsule or new tablet formulation.

Yes, the tablets can be taken once daily (4 tablets) or 2 tablets twice daily. The twice daily dosing sometimes is of benefit for patients who have GI issues.

I want to be clear, though-- you mention taking 1 tablet twice daily-- this is not the recommended dose of the medication. I'd double check with your doctor if this was the intended prescription. BY



Previous
T-Cell Count
Next
Clarity

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement